MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42965
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was explanted due to device failure or malfunction.According to the report, the physician alleged a deficiency in the device performance.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, preimplantation, and leak testing.However, the device did not meet requirements for reflux, and pressure flow testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATAMR VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6817784
Report Number2021898-2017-00454
Device Sequence Number1568980
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public00643169692701
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number42965
Device Lot NumberE11655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1702-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age37 YR